Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 256, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Sep 19, 2014, 4:02 PM EDT for Dougherty County, Georgia. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2014, 4:02 PM EDT (20:02 UTC)
- Expired
- Sep 19, 2014, 4:15 PM EDT
- In force
- 13 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Dougherty County, GA
The radar
The Ft Rucker radar (KEOX), 122 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 4:02 PM EDT | TSTM WND DMG | Nnw East Albany, GA | TREE DOWN NEAR 1100 EAST THIRD AVE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
386
WUUS52 KTAE 192002
SVRTAE
GAC095-192015-
/O.NEW.KTAE.SV.W.0256.140919T2002Z-140919T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 PM EDT FRI SEP 19 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DOUGHERTY COUNTY IN SOUTHWEST GEORGIA...
THIS INCLUDES THE CITY OF ALBANY...
* UNTIL 415 PM EDT
* AT 400 PM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED A SEVERE
THUNDERSTORM PRODUCING DAMAGING WINDS NEAR 60 MPH.
THIS STORM WAS LOCATED NEAR ALBANY...OR NEAR SOUTH ALBANY...
AND MOVING SOUTHWEST AT 15 MPH...AND KNOCKED DOWN MULTIPLE
TREES AND POWER LINES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOUTHWEST GA REGIONAL A/P AND LOCKETT CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3150 8406 3143 8422 3144 8423 3161 8433
3161 8413
TIME...MOT...LOC 2001Z 066DEG 14KT 3156 8417
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 10:18 AM EDT, 5 hours 44 minutes earlier.
Area forecast discussion, Sep 19, 10:18 AM EDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1018 AM EDT Fri Sep 19 2014 .Near Term [Today]... The 7 am EDT regional surface analysis showed an ill-defined, quasi-stationary front near the FL Panhandle coast and across north FL, with progressively higher pressure to the northeast. There was a lot of rain (in terms of area coverage) across our Gulf coastal waters, but mainly just sprinkles inland. Vapor imagery and upper air data showed a developing short wave trough over our forecast area. There was ample moisture above 700 mb but the lower troposphere was relatively dry. Most of the rain will continue to remain offshore until this afternoon, when Q-G forcing, mesoscale boundary interactions, and insolation will combine to produce scattered showers and thunderstorms- mainly in north FL and south central GA (where our highest PoP is 40%). There is some question regarding the amount of insolation we will actually get this afternoon, and we adjusted our high temperature forecast downward a bit (in line with the latest RAP) to account for the rather thick clouds. .Short Term [Tonight Through Sunday]... With the exception of some convergent showers on Saturday (primarily east of Albany and Tallahassee), the weekend should be rather suppressed WRT convective coverage as the Tri-State region resides on the stable side of a mid/upper low/trough. The lower heights and cooler atmospheric profile should yield a couple of cooler-than-typical afternoons. Expect highs in the mid 80s on Saturday, and nearing 90 on Sunday. .Long Term [Sunday Night Through Friday]... There is a little uncertainty in the models regarding the exact evolution of the mid-upper level flow pattern next week, although it has been a consistent trend to show significant amplification over North America. The one consistent trend has been the establishment of a persistent easterly low-level flow regime across our area as another strong surface high builds into the Northeastern US. This should keep isolated to scattered showers in the forecast (mainly in the late afternoon and early evening), with temperatures moderating close to seasonal normals. && .Aviation... [Through 12Z Saturday] VFR conditions are expected through the period, except for isolated to scattered SHRA/TSRA this afternoon & evening. && .Marine... As high pressure builds south today through tonight, winds will increase to near cautionary levels beginning this afternoon. Winds will then gradually subside through the weekend as the calm center of the ridge move further into the Southeast. && .Fire Weather... No fire weather concerns are expected for the next several days. && .Hydrology... Generally light rainfall amounts are expected for the foreseeable future, except in very localized instances. Therefore, we are not expecting any significant flooding issues over the next week. && .Preliminary Point Temps/PoPs... Tallahassee 87 68 86 67 89 / 30 50 20 10 10 Panama City 86 71 86 71 88 / 30 50 20 10 10 Dothan 89 66 85 65 89 / 20 30 10 10 10 Albany 89 67 83 66 89 / 30 30 30 10 10 Valdosta 85 66 84 65 88 / 40 40 40 10 10 Cross City 84 66 86 65 88 / 40 50 40 20 20 Apalachicola 84 72 84 72 85 / 40 50 20 20 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...FOURNIER SHORT TERM...HARRIGAN LONG TERM...LAMERS AVIATION...FOURNIER MARINE...HARRIGAN FIRE WEATHER...FOURNIER HYDROLOGY...LAMERS
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.